Article

Hypersensitivity reaction with deferasirox

Atul Sharma1★, Ekta Arora2, Harmanjit Singh2★ Corresponding author

  1. 1Department of Medicine, Smt. Sucheta Kriplani Hospital and Lady Hardinge Medical College (LHMC).
  2. 2Department of Pharmacology, All India Institute of Medical Sciences, New Delhi, India Case Report.

CORRESPONDENCE

Atul Sharma

Department of Medicine, Smt. Sucheta Kriplani Hospital and Lady Hardinge Medical College (LHMC).

dratulsharma@hotmail.com

Received: 22-03-2014; Revised: 23-05-2014; Accepted: 31-10-2014.

Volume 6, Issue 2 · pp. 105–106 · PUBLISHED 2015 · DOI: 10.4103/0976-500X.155491

View on JPP original site ↗

ABSTRACT

Thalassemias comprise a group of hereditary blood disorders. Thalassemia major presents with anemia within the first 2 years of life requiring frequent blood transfusions for sustaining life. Regular blood transfusions lead to iron overload‑related complications. Prognosis of thalassemia has improved because of the availability of iron‑chelating agents. Oral iron chelators are the mainstay of chelation therapy. Deferasirox is a new‑generation oral iron chelator for once daily usage. We herein describe a patient of beta thalassemia major who developed an allergic manifestation in the form of erythematous pruritic skin rashes to the oral iron chelator deferasirox. This is a rare adverse reaction reported with deferasirox that led to a therapeutic dilemma in this particular case.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Sharma, A., Arora, E., & Singh, H. (2015). Hypersensitivity reaction with deferasirox. Journal of Pharmacology and Pharmacotherapeutics, 6(2), 105–106. https://doi.org/10.4103/0976-500X.155491